I just started taking Lutera birth control. The week of my placebo pills I did not get a period. I have never missed a period ever before in my life. I have taken both a blood and numerous urine tests and they all came out negative. Since my missed period I have had a lot of cramping. Could the missed period be an affect of the birth control? Or is it possible I could be pregnant?
Hello, I would be happy to assist you.
When was your last period?
When did you start the pills?
I started the pills about a month ago. I went through the first three weeks of active pills, then during my placebo week I did not get a period.
I switched from a different birth control, so I got my last period before that on time
Oh, you switched from a different pill...not NuvaRing, injection, or anything else?
You didn't miss any pills this past month and have to double up?
no, i took every pill on time
And you were taking a pill before this right?
Not another form of birth control?
yes, I was taking lo-ogestrel
so i switched directly from one pill to another
Where are you in the next pack and when was your blood tested?
I'm at the end of the first week of the next pack
my blood was tested about a week ago, at the end of the placebo week after I didn't get my period on time
i've taken a urine test as recently as this morning and it still says negative
Ok. Since your blood test was negative AND since you haven't missed any pills, you're definitely not pregnant. Lutera is a low dose hormonal type of pill that commonly reduces bleeding. It is very common for a woman to not have periods when on this combination of hormones. Usually, the lack of bleeding occurs over time, but since you switched from another pill, it's likely your lining was already thin. When you do not develop a significant lining, it is common to have cramping like you will start your period, but because there is no lining to shed you see little to no blood.
As long as you haven't had a stressor mentally or physically over the past month (illness, change in exercise/diet/weight, travel, or other stress), you can expect your periods to remain very light to non-existent. As long as you are taking your pill daily, you will not have to be concerned with pregnancy if this occurs in the future.
ok, so the cramping i have been experiencing (as well as some fatigue) is probably just a result of getting used to a new pill and not symptomatic of pregnancy?
Actually, those symptoms were because your body was physically on your period. You just didn't have any lining to shed so nothing came out despite the cramping.
There are two things that will cause this...having to double up on your pills to the point where your hormones were too high to allow you to have a period (which you didn't have to do since you didn't miss any pills) or this is a normal side effect of being on a low dose pill. You do not have to be concerned about pregnancy at all.
Can I address any additional concerns for you?
Are you there?
sorry, i'm here thank you for your help :)